Wildfire, Foothills of the Blue Mountains
- When
- July 17, 4:00 PM PST to July 18, 2:30 AM PST
- Where
- Foothills of the Blue Mountains forecast zone
- Crop damage
- $83,000
- Reported by
- NEWSPAPER
A wildfire burned 300 to 400 acres of wheat on the North Fork of the Walla Walla River and Power Line Road five miles east of Milton-Freewater. Estimated crop damage from this event is $83,000.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A wildfire burned 300 to 400 acres of wheat on the North Fork of the Walla Walla River and Power Line Road five miles east of Milton-Freewater. Estimated crop damage from this event is $83,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 17, 4:00 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 500 PM PDT SUN JUL 17 2005 UPDATED FOR AVIATION DISCUSSION .AVIATION...VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HOURS. THE REGION IS UNDER AN UPPER LEVEL RIDGE WITH DRY NORTHWEST FLOW AND AS A RESULT...CLEAR SKIES AND LIGHT WINDS WILL BE PRESENT AT ALL TAF LOCATIONS. PERRY && .PREV DISCUSSION... (ISSUED 200 PM PDT SUN JUL 17 2005) SHORT TERM...TONIGHT THROUGH WEDNESDAY...DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE PACIFIC NORTHWEST THROUGH MONDAY...AS HIGH PRESSURE BUILDS ALONG THE COAST. AS A RESULT...CLEAR SKIES WILL PREVAIL...WITH TEMPERATURES IN THE LOWER ELEVATIONS ONCE AGAIN FLIRTING WITH THE HUNDRED DEGREE MARK ON MONDAY. A WEAK SYSTEM MOVING ACROSS CANADA WILL HELP FLATTEN THIS FLOW BY TUESDAY...WITH WINDS ONCE AGAIN BECOMING BREEZY IN THE COLUMBIA RIVER GORGE AND KITTITAS VALLEY. TEMPERATURES WILL ALSO SEE A FEW DEGREE DROP ON TUESDAY IN RESPONSE TO A SLIGHT PUSH OF COOLER AIR. DRY WESTERLY FLOW ALOFT WILL REMAIN OVER THE REGION ON WEDNESDAY...WITH HIGH TEMPERATURES HOLDING STEADY. PALMER LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. HIGH PRESSURE WILL DOMINATE THE AREAS WEATHER INTO THE WEEKEND. HOWEVER...LOW PRESSURE OFF THE CALIF COAST THURSDAY WILL MOVE INLAND AND THUNDER IS POSSIBLE OVER THE SOUTHERN OREGON CASCADES THEN ACROSS SOME OF THE AREA MOUNTAINS OF THE OCHOCOS/STRAWBERRIES ALONG WITH THE BLUES/WALLOWAS THURSDAY NIGHT. BY FRIDAY THE MOSTLY DRY CONDITIONS SHOULD RETURN WITH ABOVE NORMAL HIGH TEMPERATURES EXPECTED THROUGH THE EXTENDED. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/83/83
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 430 AM PDT SUN JUL 17 2005 WAZ024>030-ORZ041>050-181115- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 430 AM PDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE ALOFT WILL KEEP WARM...DRY AND STABLE CONDITIONS OVER THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE WEEK. A WEATHER SYSTEM WILL MOVE INTO THE AREA ON THURSDAY WHICH WILL CAUSE THE FLOW TO BECOME MORE SOUTHWEST. THIS WILL ALLOW SOME MONSOON MOISTURE TO BE PUMPED INTO THE PACIFIC NORTHWEST ON THURSDAY. AS A RESULT THERE MAY BE SOME ISOLATED HIGH BASED THUNDERSTORMS IN THE EASTERN OREGON MOUNTAINS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468350.